Wockhardt Levothyroxine

Does anyone else have problems with this? I know the answer to my question is probably yes after reading previous posts!

I am taking between 175mg & 200mg per day of Levothyroxine and when I'm supplied MercuryPharma there is no problem but when they give me a mixture of both there is!!

Within a few hours, if that I have a "out of body" experience, shortness of breath, muscle aches and could fall asleep on a washing line!

This has become a problem over the last year and I have been monitoring it, my last prescription I was not given any Wockhardt and I felt fabulous the one I picked up 10 days ago has and I'm going down hill again.

My GP of 20yrs plus has now left the surgery I attend and a little under 6 months ago I went to see someone else with these symptoms and got asked the standard questions all over again, are you stressed, depressed etc My worst nightmare is starting again.

I know this may sound silly, but how do I start the ball rolling to make sure I don't get Wockhardt?

Do I have to get my surgery to approve what I ask or can I just tell the pharmacist?

6 Replies

  • My advice is always the same: Chat to your pharmacist, get it put on your record with them that you don't want Wockhardt and do want Mercury Pharma.

    If pharmacist is not helpful, change.

    If you get your doctors involved, then should something happen in future (e.g. a shortage of Mercury Pharma product or another levothyroxine product becomes available) you can discuss how to handle the issue with your pharmacist alone. Otherwise you might need to get a new prescription issued with all the awkwardness and delay that could entail.

    You should also consider reporting the issue:


    This is expressly intended for ordinary patients to use. Doing so might eventually help to raise the issues such as you are having higher in the pile of things to be addressed.


  • Thank you, I didn't know there was anyone else to report this to.

  • Inform your pharmacist you are having a reaction to Wockhardt . It isn't unusual to have adverse affects to some levothyroxines, depending in what is in them.

    Pharmacists are usually quite good a helping you. That's why we say to take note of the make of levo and after a while if you don't feel so well or have a reaction, try another levo. Unfortunately, we had more choices but they have reduced in number. If it is a small dose, i.e. 25mcg. you can half a 50mcg of another make of levo.

  • It is 25mcg and that's what I get every other prescription. I'm going to have a chat with the pharmacist a little later and see what she can do. Thank you.

  • That may be the only 25mcg you can get in the UK. If pharmacist cannot do anything as I think they have to provide dose as stated, ask your GP to provide whole tablets of the one you prefer. Get a small cutter and half them. I got a good cutter from superdrug that the pharmacist uses.

  • I hope you managed to get this sorted. I had a problem with Actavis brand, in the end I told the pharmacist that I was having a reaction to it and they were very quick to mark on my file that I should not have that brand. You just have to stand up for yourself, they know people react differently to different manufacturers as the coatings are different. Hope this helps anyone else finding this post.

You may also like...